Decrease the dose in escitalopram - Anxiety and Depre...

Anxiety and Depression Support
43,876 members45,612 posts

Decrease the dose in escitalopram

spirifera
spirifera

Hi everyone,

I've been taking escitalopram for around 4 months (first time). I started taking a dose of 20 mg and two days ago I'm taking half of it under my new doc suggestion. I feel this treatment has helped me a lot and I'm a bit scared about decreasing the dose or leaving it because the pills really stopped my panic attacks and problems to breath. Has someone of you experienced this change in dose?

Thanks

20 Replies
oldestnewest

Why did your doctor reduce the dose?

Reducing by half is quite a cut. Why did he cut it and not taper a little slower?

Feeling okay with the new dose?

spirifera
spirifera
in reply to RoxieDawn

Yes, I feel ok... but I have some headaches

Way did the doctor cutting the dose if is working well for you ? I’m taking Escitalopram only 5 mg for the past 4 weeks, but unfortunately I get really bad Hart populations and sometimes a very wired hart beaten..hard to explain..going back to the doctor next week and see what he suggests.. did you had any side effect at beginning of you treatment?

How do you take 5mg? Do you cut the 10mg pill in half?

Nop, I had 20 mg and now I have 10. No need to cut the pill, it comes in 10 mg dose

Bela64
Bela64
in reply to spirifera

Hi just wandering how you doing with the new dose of Escitalopram? I’m still taking it and not sure if is working or not .. still felling very anxious and depressed 😔i been taking it for 6 weeks now ,but doctor insisted that 5 mg is enough!, How long did it taking you to feel the difference? ..no I don’t have to cut the pill is actually coming in 5 mg ... please let me know how you getting on ...💫

spirifera
spirifera
in reply to Bela64

Hello Bella. I'm doing very well... at the beginnig I had severe headaches and problems to sleep, but they lasted just a couple of days. I feel that the combination of the treatment, keeping my mind busy at the university and having a good relation with everything around me have also helped me. Talk to your doctor. If you don't feel better, increasing the dose could be an option. Also, think about how do you feel with your life and if there is a sort of detonant/s which can be causing you to feel like this. Are you taking therapy or any psychological support ? So far, for anxiety I can recommend you this page to meditate: headspace.com :-)

Bela64
Bela64
in reply to spirifera

Hello spirifera , I’m pleased to hear that you feeling better😊 I’m still fighting this horrible illness, ...yes I do have psychotherapy session with a very good therapist once a week,, but it does cost a lot of money 😔I’m going back to the doctors in 2 weeks from now hopefully he has a good suggestion for me 🤞🏻Is so hard to find a good doctor in those days... anyway have a lovely evening and keep up with the good work.. btw thank you for the kind advice I will for sure check out the headspace app ... 🌈💫

spirifera
spirifera
in reply to Bela64

At the beginning I had some problems to sleep with the 20 mg dose but then they stopped. Now I have headaches with the 10 mg dose, but not sure if that is the reason :/ I´ll visit the doctor again

spirifera
spirifera
in reply to Bela64

yes, I have heavy headaches... but not sure if they are caused because of the new dose

I was initially taking 20 but was having bad side effects so I cut to 10 and an then to 5. Don’t have the horrible side effects and sometimes I find I have to increase here and there. The increase is very far and in between. Everyone is different in their tolerance and need for different dosages. I pray that you will find what dosage works for you because once you do it will give you some relief. That part is for sure!!!

spirifera
spirifera
in reply to Puzzled57

Thanks for your help. So far my mood is stable and I feel better than when I started... I was really down some months ago, mainly scared after having a panic attack inside a bus when I was traveling. After decreasing the dose, I´ve had lotof headaches but I´m not sure if it is dut to the dose or it is rather related to other reasons since I have some migraine problems

Puzzled57
Puzzled57
in reply to spirifera

I’m so glad you are stable at this point. I can’t imagine what that attack was like for you. Headaches are a common effect as I have read but as you level perhaps they will diminish. I wish you many days of relief!!

I was put on ecitalopram at the start of my journey and had some very negative side effects, including compulsion to self harm (never had before I'm 38yrs), suicidal thoughts/attempts, panic attacks, nightmares and the most horrific headaches, the headaches were what took me back to the doctor (funny what we put up with and what we don't!) Be careful and if your experiencing any side effects get checked out - it really hit me quite quickly once I started taking them.

Wow, really? I'm sorry to hear that... Well, I just experienced headaches and I don't really know if thay are related to the escitalopram since I suffer of migraines.

Maybe try increasing your fluid intake for a few days and monitor your headaches - would hate for someone to go through what I did. I do blame a lot of what happened to me on that drug and think my family do too

I completely understand. Well, apart of those heavy headaches I had some problems to sleep when the dose was decreased, but just for few days. Then, I haven't felt any side effect. I'm very careful with consuming alcohol, coffee (although is not necessary) and I avoid stressful situations which keeps me stable and quiet

I had a long relationship with Escitalopram. It was prescribed to me at first for my panic attacks ( 5mg)... they worked like magic. No side effects whatsoever. I stopped 3 years later just because I wanted to be drugs free and after 6 months I became depressed. I went back to then and continue for 6 more years on a 5 mg dose. In the last few years of taking them I had continuous headache and due to taken painkillers NSAIDs I ended with 2 stomach ulcers and 1.5 litres of blood lost ( I spend 5 days in hospital and needed 1 litre iron transfusion.... I have not taken them for nearly 2 years and my headaches are nearly non existent.... So I would say that at least for me the link with headaches is undeniable. My advice is to not take ibuprofen or aspirin. Only paracetamol recommended.

Hi, thanks for sharing your experience. I startedwith 20 mg. Now I'm in the half and I'll do my best to go for 5 mg and then leave them. So far, I have some problems to sleep early but no headaches. I'm practicing sports and doing my best to avoid problems and stressful situations. So far it has worked. I feel fine :)

You may also like...